Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can medication for high BP be discontinued abruptly?

I am being treated for High Blood Pressure for several years. Recently I had an arrhythmia episode and after I stopped taking a blood thinner I began having a coughing problem and changed BP meds. Now my BP is higher than ever (180/120 average for last 24 hours) and my pulse is high all the time (Average 100 for the last 24 hours). This has been going on for a month now. I am considering quitting my BP meds for a short period before going back to my Doctor to see if my BP and heart rate will normalize. Am I OK with this action as long as I monitor my BP and heart rate for increases and start the meds again if it goes up?
Fri, 28 Dec 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Quitting medicines for high BP has never been encouraged by any physician or cardiologist association of the world. There should be always precise monitoring of the heart and other vital parameters, while changing the BP medicine or even dosage alterations.

Thank you.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Purva Patel, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 19 years of age and a type 1 diabetic. I take 10mg of coversly once a day but i still have high blood pressure 157/107. Should i worry about the damage it is doing, should i get tests ? I have been on a 24 hour bp monitor in feb and getting another one tomorrow, nut all that happens after them is my dose increases ! please help me ?

doctor1 MD

should i be taking amlodipine, and lisinopril/hydrochlorithyozide ?I am a 55yr old woman apx 5ft10in. wt. is 240lbs. have had high blood pressure for apx. 10 yrs. high was apx. 162/105 before treatment. Also take synthroid because thyroids were removed in 1992. take chlorestorol med. pravastatin. level is apx. 184 was apx 220 before treatment.

doctor1 MD

I am a 51 years old female and I have been diagnosed with SVT in 2004. I ended up in A@E as I collapsed. Rapid heart beat 180 and incrased BP. Put on medication, fine till 2007, yet another collapse, changed medication, varieous test been done ECG on SO ON. I was ok till 2009 and since then the episodes have increased and the time span from 6 month to 3 month, now it happenes on a 4 weekly basis. I am on Sotalol 80 mg twice and Amlodipine 5mg at night one. Since January this year I have more symptons. I now have high blood pressure, blue hands and lips, loos of balance, co-ordination increased dizzy spells and mild pressure behind breast bone. My last episode was last week. This came out of the blue. I was driving the car and suddenly I felt a bit weired,my heart started to raice fast, felt dizzy, faint, my hands changed colour from blue to white cold hands, lips blue, pale skin, waves of pressure behind my breast bone. Which lasted for one hr. BP 195/104 P 104. After about 2 hr. BP down to 160/85 P 85. I am still not right, I have small episodes of that every day. My feet are getting numb too now at times and it comes on at anytime, not physical related. No stress, nothing. My BP is at times high than low from 160 - 110 and my P goes down to 52. My arteries are fine and my valves are working fine. I end up in A@E and they send me home when I am medical stable. My GP looking into my kidney function and I had many blood test done. Every time I have an episode either consious or lose consiouness, I take longer and longer to recover and I am so tiered after that. I need to sleep for hrs. I am not in controll of this as it can happen anytime. Can you help of what I need to do. Thank you